June 12, 2014

Accutane Month 3

I finished another month of Accutane and haven't died yet!  Ok, not that this medication could be fatal, but all of the super horrible side effects that i read about (that initially made turn down taking it) haven't happened to me. Yet. (knock on whatever my desk is made out of)

I am sure I've mentioned this before, but the 100% worst thing about being on this medication is the dry lips.  It's something called "chelitis," and it's just annoying.  My lips peel and sometimes hurt, and sometimes whatever lip balm I'm using stops working because too much dead skin has built up.  These are the regular products I've been using:

+ Jack Black lip balm
+ A&D ointment - I use this at night, or if I'm home and my lips are particularly chapped and terrible.
+ Aquaphor - If i don't have A&D on my lips, or if it has already been absorbed, I'll slather this on    before bed.

I didn't mention this in my last post on the subject, but my doctor added another medication (Spironlactone) to help make the accutane work more efficiently. This is because my acne was hormonal, and I was still breaking out significantly after being on accutane for two months. I've definitely noticed a change for the better since I've been on the combination of meds. My fear is that, when I stop taking these, my acne will return. For now I'm trying to stay positive and enjoy my clear skin!

All natural, baby! Sorry for not brushing my hair.
These marks are from an old breakout that happened before I began taking spironlactone. 

No comments:

Post a Comment

Thanks for the feedback! Please check back (or subscribe!) for replies!